Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 175, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2018, 8:10 PM CDT for Gentry County, Harrison County, Worth County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 6, 2018, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:15 PM CDT | TSTM WND DMG | 3 Wnw Gentry, MO | POWER POLE BLOWN DOWN. ALSO SOME SHINGLE DAMAGE IN ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
199
WUUS53 KEAX 070110
SVREAX
MOC075-081-227-070145-
/O.NEW.KEAX.SV.W.0175.180807T0110Z-180807T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
810 PM CDT MON AUG 6 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Worth County in northwestern Missouri...
Northern Gentry County in northwestern Missouri...
Western Harrison County in north central Missouri...
* Until 845 PM CDT.
* At 809 PM CDT, a severe thunderstorm was located 7 miles northwest
of Albany, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albany, Stanberry, Grant City, New Hampton, Irena, Darlington,
Gentry, Worth, Allendale and Denver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9455 4051 9455 4056 9419 4015 9418
TIME...MOT...LOC 0109Z 266DEG 27KT 4034 9442
HAIL...1.00IN
WIND...60MPH
$$
Welsh1 follow-up statement
608
WWUS53 KEAX 070135
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
835 PM CDT MON AUG 6 2018
MOC075-081-227-070145-
/O.EXP.KEAX.SV.W.0175.000000T0000Z-180807T0145Z/
Worth MO-Gentry MO-Harrison MO-
835 PM CDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR WORTH...NORTHERN GENTRY AND
WESTERN HARRISON COUNTIES WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4019 9455 4051 9455 4056 9419 4015 9418
TIME...MOT...LOC 0135Z 266DEG 27KT 4035 9418
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:43 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 6, 6:43 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 643 PM CDT Mon Aug 6 2018 .Discussion... Issued at 245 PM CDT MON AUG 6 2018 A mid level shortwave trough provided enough lift this morning to keep the remnant cloud coverage this morning and early afternoon to keep temperatures much lower than previously forecasted. Satellite observations indicate there will be some clearing pushing over our area in the next few hours so temps will most likely still get into the low to mid 90s, but we may escape the upper 90s. This drop in temperature also decreased the heat index values down below 100 degrees in most locations. A diffuse boundary is currently located over northern MO in a SW-NE like orientation and will provide the main focus for convection late this evening and into overnight. There appears to be two rounds of convection in the next 24 hours, with the first occurring late this afternoon into the evening as storms form over SE Nebraska and advect into NW Missouri after sunset. This complex of storms will likely be well into the convective cycle as it moves into Missouri and will be relatively high based. MLCAPE values may reach up near 1500-2000 J/kg and there will be 0-6km bulk shear values near 30kts. This will create a brief chance of strong to low end severe weather with isolated strong winds being the main threat due to a very steep low level lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg. This first round of precip will stay mainly north of HWY 36 as it advects east. The second round of storms will have stronger forcing along a weak warm front over northern KS that will be enhanced by a developing LLJ overnight. This boundary will be enhanced by an upper level shortwave which will lead to a sustained line of storms than the first round. This boundary will work its way down through are area following the LLJ as it pushes through the KC Metro area early in the morning on Tuesday. The CAPE will be mostly elevated when this boundary pushes through, limiting any severe weather chances, but may provide some isolated to scattered thunderstorms embedded in the scattered showers. This boundary looks to stall over our area tomorrow morning keeping PoPs in the forecast through the afternoon. Due to the high based nature of these storms the QPF will not be drought busting, but a widespread 0.25-.5" of rainfall is expected over the region. Upper level ridging will build over the Rockies mid week keeping our area on the edge in a NW to N flow aloft through the rest of the forecast period. Higher pressure will build into the region on the backside of this boundary keeping our forecast relatively cool and dry through the weekend. GFS does show some signals of diurnal convection over central MO, but other models have a stronger capping inversion and keep us dry. Due to this uncertainty any PoPs on Wed remain on the lower end. The next chance to any PoPs over the region is when a shortwave trough pushes into northern MO Friday morning, but this signal is not strong throughout the models and so there is still some uncertainty in the PoPs. Temperatures will remain in the upper 80s to lower 90s through the forecast with light winds out of the north. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 643 PM CDT MON AUG 6 2018 Despite storms expected this evening through Tuesday morning, most of this TAF cycle will be VFR. Thunderstorms that will move across will be rather high based, but there might be several different rounds of scattered activity, so have broad brushed the terminals overnight through the mid to late morning hours of Tuesday. Expect many updates to TAFs as storms near terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Barham Aviation...Cutter
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 16 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 340 AM CDT Mon Aug 6 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 340 AM CDT Mon Aug 6 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat indices this afternoon will range from 100 to 103. Storms are expected this evening and tonight, some which could become strong. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms may linger into Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 6, 7:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 3 SSW PICKERING 40.42N 94.86W
08/06/2018 E60 MPH NODAWAY MO TRAINED SPOTTER
&&
JWLocal storm report, Aug 6, 7:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 N MARYVILLE 40.39N 94.87W
08/06/2018 E60 MPH NODAWAY MO TRAINED SPOTTER
&&Special weather statement, Aug 6, 7:41 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
741 PM CDT MON AUG 6 2018
KSZ025-102-MOZ011-070130-
Doniphan KS-Atchison KS-Holt MO-
741 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTH CENTRAL ATCHISON
AND HOLT COUNTIES UNTIL 830 PM CDT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Craig to near White Cloud to near Denton.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mound City, Highland, Troy, Oregon, Forest City, Craig, White Cloud,
Denton, Big Lake, Severance, Huron, Leona, Fortescue, Bigelow,
Bendena, Iowa Point and Fanning.
This includes Interstate 29 between mile markers 70 and 97.
LAT...LON 4023 9547 4027 9537 4026 9523 4001 9504
3965 9510 3962 9537 3965 9537 3965 9534
4000 9534 4000 9531 4003 9535 4004 9542
4006 9542 4007 9539 4012 9539 4014 9543
4020 9548
TIME...MOT...LOC 0041Z 243DEG 38KT 4018 9542 3994 9527 3968 9531
WelshSpecial weather statement, Aug 6, 7:53 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
753 PM CDT MON AUG 6 2018
MOZ006-007-016-070130-
Putnam MO-Mercer MO-Sullivan MO-
753 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM...NORTHEASTERN
MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercer, or 23 miles southeast of Leon, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Mercer, Newtown, Lucerne and Powersville.
LAT...LON 4033 9321 4033 9342 4038 9364 4051 9365
4058 9335 4058 9324
TIME...MOT...LOC 0052Z 265DEG 26KT 4045 9352
WelshSpecial weather statement, Aug 6, 7:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT MON AUG 6 2018
MOZ003-004-070130-
Worth MO-Gentry MO-
759 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WORTH AND GENTRY COUNTIES UNTIL
830 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ravenwood, or 8 miles east of Maryville, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Albany, Stanberry, Grant City, Irena, Darlington, Gentry, Worth,
Allendale and Denver.
LAT...LON 4047 9423 4047 9422 4016 9422 4016 9442
4022 9461 4039 9460 4039 9461 4052 9460
4054 9423
TIME...MOT...LOC 0059Z 270DEG 38KT 4035 9471
WelshLocal storm report, Aug 6, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG ELMO 40.52N 95.12W
08/06/2018 NODAWAY MO LAW ENFORCEMENT
DELAYED REPORT. LARGE LIMBS DOWN.
TIME-MATCHED TO RADAR.
&&
JWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Aug 6, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 31 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | EAX | Holt | 49 min |
| Aug 6, 7:53 PM CDT | Special Weather Statement | EAX | Mercer | 37 min |
| Aug 6, 7:59 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 31 min |
| Aug 6, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 28 min |
| Aug 6, 8:12 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Aug 6, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 27 min |
| Aug 6, 8:26 PM CDT | Special Weather Statement | EAX | Mercer, Putnam, Schuyler | 49 min |
| Aug 6, 9:09 PM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Aug 6, 9:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Ray | 26 min |
| Aug 6, 9:43 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 6, 9:52 PM CDT | Special Weather Statement | EAX | Ray | 38 min |
| Aug 6, 10:25 PM CDT | Special Weather Statement | EAX | Chariton, Linn, Saline | 35 min |
| Aug 6, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Linn, Macon and 3 more | 32 min |
| Aug 6, 11:13 PM CDT | Special Weather Statement | EAX | Howard, Macon, Randolph | 47 min |
| Aug 6, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 27 min |
| Aug 6, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.